Idaho, 2022Tornado in Idaho, May 27, 2022
May 27, 2022 · NWS BOI · 1 event in 1 county or zone
An upper level low pressure system brought convective storms on Friday, especially in southeast Oregon and near the Idaho-Oregon border.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system brought convective storms on Friday, especially in southeast Oregon and near the Idaho-Oregon border.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 27, 1:18 PM MST, 2 hours 42 minutes earlier.
Area forecast discussion, May 27, 1:18 PM MST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Boise ID
218 PM MDT Fri May 27 2022
.SHORT TERM...Tonight through Sunday night...A series of
disturbances will impact the area for the next few days. The first
in this series is currently bringing showers and thunderstorms
across eastern Oregon this afternoon. Shower coverage is
anticipated to spread to include much of the forecast area this
morning, with the threat of isolated thunderstorms. Gusty wind
looks to be a threat with storms today. Showers associated with
the current disturbance will weaken this evening, though another,
southerly push of moisture will bring continued showers through
the overnight hours. Most instability will be minimal overnight,
with no thunderstorms anticipated. The next trough will move into
the region on Saturday afternoon, bringing another round of
afternoon showers and thunderstorms. This system will convert to a
low pressure system early Sunday morning, with continued shower
presence through at least the evening hours. In addition to shower
activity, temperatures will continue to fall for the next couple
of days, with values dipping to 15 to 20 degrees below normal for
Sunday. And finally, gusty winds will be present at times,
especially for eastern Oregon and the Snake Plain and areas south.
Overall, a cooler, showery, and breezy holiday weekend is in store
for the area.
.LONG TERM...Monday through Friday...A large upper level trough over
the Western U.S. will slowly shift eastward on Memorial Day.
Scattered rain showers and high elevation mountain show showers will
linger over the area on Memorial Day with temperatures running 10 to
15 degrees below normal. Weak ridge follows for Tuesday through
Thursday ahead of the next upper level trough. This will allow for
dry conditions and a warming trend, The next upper level trough will
moves across the Pacific Northwest on Friday for a return of showers
and thunderstorms. Temperatures will warm to near normal by
Wednesday and a few degrees above normal by Thursday and Friday.
&&
.AVIATION...VFR. Scattered showers and isolated thunderstorms
will continue across the region into Saturday. Surface winds: Mainly
westerly 10-20 kts with gust to around 40 kts possible in the
vicinity of thunderstorm activity. Winds aloft at 10k ft MSL: West
at 20 to 30 kts.
Weekend Outlook...Scattered showers and afternoon thunderstorms
Saturday and Sunday. Periods of lower ceilings will obscure
mountains, with MVFR to occasional IFR in mountains through Sunday.
Snow levels lowering to around 6000 feet on Sunday.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KB
LONG TERM....JDS
AVIATION.....JDS
In the hours before
Special weather statement, May 27, 3:13 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Boise ID
413 PM MDT Fri May 27 2022
IDZ011>013-033-ORZ064-272245-
West Central Mountains ID-Lower Treasure Valley ID-
Upper Weiser River ID-Boise Mountains ID-
Oregon Lower Treasure Valley OR-
413 PM MDT Fri May 27 2022
...A strong thunderstorm will impact portions of west central Boise,
Payette, central Gem, southeastern Washington and northeastern
Malheur Counties through 445 PM MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm over
Keeney Pass, or 12 miles southwest of Ontario, moving northeast at 30
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Nyssa around 430 PM MDT.
Ontario, Payette, Fruitland and New Plymouth around 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4413 11618 4385 11695 4388 11695 4388 11698
4386 11702 4384 11701 4383 11704 4383 11702
4378 11715 4394 11727 4437 11636
TIME...MOT...LOC 2212Z 238DEG 24KT 4389 11716
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
JTTornado, Owyhee
- When
- May 27, 4:00 PM MST to 4:15 PM MST
- Where
- Owyhee County, 3.09 mi WSW of Givens Hot Spgs to 0.71 mi E of Givens Hot Spgs
- Rating
- EF0
- Path length
- 3.77 mi
- Path width
- 35 yd
- Reported by
- NWS Employee
- Coordinates
- 43.412, -116.756
The employee tracked a tornado for a few minutes and captured video evidence of circulation to the ground with debris and dust rotating around a column of air. The employee estimated tornado wind speed to be around 65-75 mph. After the event, they found fragile brush laying flat in one direction.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 27 to 28, 20224 deaths · 3 events
- Tornadoes and Hail in Virginia, May 27, 20223 injured · $1.1 million · EF2 · 36 events
- Tornadoes and Damaging Winds in Maryland, May 27, 2022$507,000 · EF1 · 22 events
- Tornado in Pennsylvania, May 27, 20223 injured · $325,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in Virginia, May 27, 2022$181,000 · EF1 · 14 events
- Flash Flood and Damaging Winds in North Carolina, May 27, 2022$83,000 · 50 kt wind · 39 events
- Flash Flood in Indiana, May 27, 2022$300,000 · 1 event
- Damaging Winds in Virginia, May 27, 2022$39,000 · 55 kt wind · 18 events
- Tornado in Pennsylvania, May 27, 2022$70,000 · EF0 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 27, 202255 kt wind · 34 events
- Damaging Winds in Pennsylvania, May 27, 2022$22,000 · 52 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 27, 202252 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022155.